|Increasing Viral Load & Decreasing CD4 Counts
Feb 14, 2003
One of my friend is suffering from HIV infection since October, 2002. At initial stage his viral load was 1,05,000 and CD4 counts were 316. In lab test done after 3 months i.e. in January, 2003 viral load is increased to 1,39,000 and CD4 counts decreased to 184 only. He has not yet started any medicines. He is very much worried about his present condition. And confused whether to start medicines or not. What should he do? Which medicines will suit him well. Kindly advice.
| Response from Dr. Young
I'd first advise getting under the supervised care of an experienced HIV care provider.
I'd agree that starting on medications with these laboratory results is very indicated and highly suggested at this point. Remember that the goal of therapy is to prevent serious AIDS-related complications-- it's always better to start meds before you (he) has complications.
As for which medications to use, this is more of an individualized decision and recommendation. The key issue here is to use a combination of medications (at least three; though sometimes there can be fewer products because some medications have more than drug in them). Most popular combinations are 3 nucleoside RTIs or 2 nucleoside RTIs with one non-nucleoside or a protease inhibitor.
Hope this is a useful start. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is HIV/AIDS Increasing Or Decreasing?
- What Percent Of The Population Has Hpv?
- What Is The Percent Of My Girlfriend Having Hpv If I Have It?
- What Is The Incubation Period For Gonorrhea?
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Are The Consequences Of Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.